Dermatology

Supportive Care

Life-Threatening Dermatologic Toxicity

Sigrid Barklund, BA, MS, and Milan J. Anadkat, MD  / October 15, 2014

A variety of life-threatening dermatologic adverse events may occur in association with cancer drug therapies. Here, we discuss the recognition and management of three types of such toxicities: type I hypersensitivity/anaphylaxis, Stevens-Johnson syndrome/toxic epidermal necrolysis, and drug rash wi...

Skin Cancer

How to Recognize and Manage Intertriginous Eruptions Related to Doxorubicin

Lida Zheng, BS, and Milan J. Anadkat, MD  / July 25, 2014

Intertriginous areas refer to skin folds (such as axillae, inguinal creases, and inframammary creases), which are characterized by increased friction, temperature, and occlusion. Intertriginous drug reactions are an underrecognized side effect associated with pegylated liposomal doxorubicin therapy,...

Supportive Care
Issues in Oncology

Accidental Extravasation of Chemotherapy

Seppo W. Langer, MD PhD  / April 15, 2014

Accidental extravasation of chemotherapy is a rare but feared complication of cancer treatment. Risk factors for extravasation include medication-related factors (such as the vesicant properties of the compound, or the volume, concentration, and duration of the infusion), patient-related factors (su...

Supportive Care

Diagnosing and Treating Chronic Mucocutaneous Graft-vs-Host Disease

Jonathan A. Cotliar, MD  / January 15, 2014

Chronic graft-vs-host disease is a major cause of late, nonrelapse death following allogeneic hematopoietic stem cell transplantation. In addition, chronic graft-vs-host disease results in significant functional impairment and decreased quality of life for long-term survivors of stem cell transplant...

Symptom Management

How to Measure the Impact of Dermatologic and Mucosal Adverse Events on Symptom Burden and Quality of Life

Christine B. Boers-Doets, RN, MSc  / December 15, 2013

Targeted anticancer therapies like epidermal growth factor receptor (EGFR) inhibitors, multitargeted tyrosine kinase inhibitors (mTKIs), and mammalian target of rapamycin (mTOR) inhibitors frequently result in dermatologic adverse events and mucosal adverse events, or, taken together, mucocutaneous ...

Skin Cancer

How to Recognize and Manage Ipilimumab-Induced Dermatologic Adverse Events 

Jennifer Nam Choi, MD  / October 15, 2013

Ipilimumab (Yervoy) is a fully humanized immunoglobulin (Ig)G1 monoclonal antibody that binds to and inhibits cytotoxic T-lymphocyte–associated antigen 4 (CTLA-4). It acts as a T-cell potentiator, leading to increases in T-cell activation and interleukin-2 secretion. Ipilimumab is U.S. Food and Drug...

Symptom Management
Supportive Care

Diagnosing and Treating Acute Graft-vs-Host Disease 

Jonathan A. Cotliar, MD  / July 25, 2013

Dermatologic Events in Oncology is guest edited by Mario E. ­Lacouture, MD, an Associate Member in the Division of Dermatology, Department of Medicine, at Memorial Sloan-Kettering Cancer Center, New York. He is a board-certified dermatologist with a special interest in dermatologic conditions that r...

Skin Cancer

Melanomas Induced by BRAF Inhibitors 

Ashfaq A. Marghoob, MD, and Sarah Yagerman, BS  / July 10, 2013

Dermatologic Events in Oncology is guest edited by Mario E. Lacouture, MD, an Associate Member in the Division of Dermatology, Department of Medicine, at Memorial Sloan-Kettering Cancer Center, New York. He is a board-certified dermatologist with a special interest in dermatologic conditions that re...

Supportive Care

How to Recognize and Manage Hand-Foot Syndrome Due to Capecitabine or Doxorubicin 

Beth McLellan, MD  / June 25, 2013

Dermatologic Events in Oncology is guest edited by Mario E. Lacouture, MD, an Associate Member in the Division of Dermatology, Department of Medicine, at Memorial Sloan-Kettering Cancer Center, New York. He is a board-certified dermatologist with a special interest in dermatologic conditions that re...

Skin Cancer

Prevention and Treatment of Acneiform Rash Caused by EGFR Inhibitors 

Mario E. Lacouture, MD  / May 15, 2013

Dermatologic Events in Oncology is guest edited by Mario E. Lacouture, MD, an Associate Member in the Division of Dermatology, Department of Medicine, at Memorial Sloan-Kettering Cancer Center, New York. He is a board-certified dermatologist with a special interest in dermatologic conditions that re...

Skin Cancer

Prevention and Treatment of Multikinase Inhibitor–induced Hand-Foot Syndrome

Mario E. Lacouture, MD  / December 15, 2012

Multikinase inhibitors (sorafenib [Nexavar], sunitinib [Sutent], pazopanib [Votrient], axitinib [Inlyta], regorafenib [Stivarga]) block various proteins including vascular endothelial growth factor receptor (VEGFR) and platelet-derived growth factor receptor (PDGFR). They have been approved by regul...

How to Recognize and Manage Vandetanib-induced Photosensitivity

Mario E. Lacouture, MD  / October 15, 2012

Vandetanib (Caprelsa) is an inhibitor of vascular endothelial growth factor receptor, epidermal growth factor receptor, and rearranged during transfection (RET) tyrosine kinase receptors. It has been approved by regulatory agencies for the treatment of unresectable or metastatic medullary thyroid ca...

Skin Cancer

Importance of Dermatologic Care for Patients with Cancer

Mario E. Lacouture, MD  / September 15, 2012

I first became interested in treating skin issues associated with cancer about 10 years ago, during my dermatology residency training at the University of Chicago. Many of the agents under clinical development at the time, such as cetuximab (Erbitux) or sorafenib (Nexavar), were causing dose-limitin...

Advertisement

Advertisement



Advertisement